Alert archive / Guam / Red Flag Warnings in 2016

Red Flag Warning 1, NWS Guam

April 3, 2016

NWS Guam issued this red flag warning at Apr 3, 2016, 8:03 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2016, 8:03 PM CDT (01:03 UTC)
Expired
Apr 4, 2016, 3:00 AM CDT
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

499 
WWMY80 PGUM 040103
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1103 AM CHST MON APR 4 2016

...DRY CONDITIONS AND INCREASING WINDS WILL MAINTAIN FIRE DANGER
THROUGH WEDNESDAY...

GUZ001-040915-
/O.UPG.PGUM.FW.A.0003.000000T0000Z-160405T2000Z/
/O.NEW.PGUM.FW.W.0001.160404T0103Z-160404T0800Z/
/O.NEW.PGUM.FW.A.0004.160404T0800Z-160406T0800Z/
GUAM-
1103 AM CHST MON APR 4 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GUAM HAS ISSUED A RED FLAG WARNING
THROUGH 6 PM CHST THIS EVENING. A FIRE WEATHER WATCH IS NOW IN
EFFECT FROM 6 PM CHST THIS EVENING THROUGH WEDNESDAY AFTERNOON.

* AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS
  OF CENTRAL AND SOUTHERN GUAM.

* WIND...EAST 15 TO 20 MPH WITH GUSTS TO 25 MPH.

* HUMIDITY...NEAR 55 PERCENT

* HIGHS IN THE UPPER 80S.

* TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING
  UNTIL NEAR SUNSET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING HIGHLY
  DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES
  DOWNWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE IDEAL CONDITIONS FOR THE RAPID SPREAD OF
WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE.

&&

$$
MIDDLEBROOKE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:25 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Apr 3, 3:25 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
625 AM CHST MON APR 4 2016

.SYNOPSIS...
AN OLD SHEAR LINE CURVES EASTWARD FROM NEAR PAGAN TO SOUTH OF WAKE
ISLAND. ACROSS THE MARIANAS...SATELLITE...RADAR AND HOURLY
OBSERVATIONS SHOW VERY DRY CONDITIONS WITH MODERATE TRADE WINDS.

&&

.DISCUSSION...
MODERATE TRADES AND DRY WEATHER REMAIN IN PLACE ACROSS THE
MARIANAS AS A SHEAR LINE OVER THE NORTHERN CNMI DIGS SOUTHWARD.
TRADE WINDS WILL INCREASE THROUGH TODAY BECOMING FRESH THIS
AFTERNOON AND THE NEXT SEVERAL DAYS. THE SHEAR LINE WILL BRING
MORE CLOUDS AND A FEW SHOWERS TO THE MARIANAS FOR TUESDAY AND
WEDNESDAY. GFS TIME HEIGHTS STILL SHOW DRY AIR IN THE MID AND
UPPER LEVELS...BUT AN UPTICK IN MOISTURE NEAR THE SURFACE WITH THE
SHEAR LINE. DRIER WEATHER WILL RETURN AS THE SHEAR LINE DISSIPATES
LATER IN THE WEEK. WEAK TRADE-WIND CONVERGENCE ACROSS THE MARIANAS
COULD BRING A FEW MORE SHOWERS TO THE REGION OVER THE WEEKEND.

&&

.MARINE...
HIGH PRESSURE EAST OF JAPAN WILL CHANNEL FRESH TRADE WINDS ACROSS
THE MARIANAS THIS AFTERNOON. ADDITIONALLY...THE APPROACHING SHEAR
LINE WILL MAINTAIN A NORTH-NORTHEAST SWELL IN OUR WATERS. TOGETHER
WITH THE BUILDING TRADE-WIND SWELL...SEAS OF 4 TO 6 FEET WILL RISE
TO BETWEEN 6 AND 8 FEET ON TUESDAY THEN FURTHER TO BETWEEN 7 AND 9
FEET ON WEDNESDAY. NEED TO KEEP AN EYE ON POSSIBLE SMALL CRAFT
ADVISORY CONDITIONS.

&&

.FIRE WEATHER...
CRITICAL FIRE CONDITIONS MAY BE REACHED TODAY AS TRADE WINDS
INCREASE ACROSS THE AREA. A FIRE WEATHER WATCH REMAINS IN EFFECT
THROUGH TUESDAY NIGHT AS FUEL MOISTURE AND RELATIVE HUMIDITIES
REMAIN LOW.

&&

.EASTERN MICRONESIA...
A BROAD TRADE-WIND DISTURBANCE IS EVIDENT IN SATELLITE IMAGERY WITH
SHOWERS AND THUNDERSTORMS SPREAD ACROSS MUCH OF THE REGION SOUTH OF
8N. AFTER A SHORT LULL IN ACTIVITY TODAY...SCATTERED SHOWERS WILL
RETURN TO KOSRAE TONIGHT. MAJURO WILL SEE THICK UPPER-LEVEL CLOUDS
PASSING NORTHWARD FROM CONVECTION TO THE SOUTH BUT MUCH OF THE
RAINFALL WILL MERELY STAY SOUTH OF THE AREA. POHNPEI WILL SEE
ISOLATED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT BEFORE ACTIVITY
SHIFTS WEST-SOUTHWESTWARD. STRONGER TRADES AND A RETURN TO DRY
WEATHER IS EXPECTED BEGINNING MIDWEEK.

TRADE WINDS AND SWELL WILL GRADUALLY BUILD THE NEXT DAY OR TWO...
BECOMING HAZARDOUS TO SMALL CRAFT AT ALL 3 LOCATIONS. HAZARDOUS SURF
AT KOSRAE WILL PERSIST FOR THE NEXT SEVERAL DAYS AND SURF IS
EXPECTED TO REACH HAZARDOUS LEVELS LATE TONIGHT OR TOMORROW AT
POHNPEI. PACIOOS INUNDATION FORECAST MODEL INDICATES THE POSSIBILITY
OF MINOR INUNDATION AT MAJURO IN THE COMING DAYS...AND THAT WILL
NEED TO BE MONITORED.

&&

.WESTERN MICRONESIA...
DRY CONDITIONS ARE SEEN ACROSS THE AREA WITH A WEAK TRADE-WIND
DISTURBANCE CAUSING CLOUDS AND SHOWERS WEST-SOUTHWEST OF CHUUK. THE
AFOREMENTIONED TRADE-WIND DISTURBANCE OVER EASTERN MICRONESIA WILL
MOVE WEST AND BRING INCREASING CLOUDS AND ISOLATED SHOWERS AND
THUNDERSTORMS TO CHUUK AROUND MIDWEEK BUT THE BULK OF SHOWERS IS
EXPECTED TO STAY SOUTH OF WENO. YAP AND KOROR WILL SEE INCREASING
CLOUDS AND SHOWERS LATER IN THE WEEK.

TRADE WINDS AND SWELL WILL INCREASE MIDWEEK AT CHUUK...LIKELY
BECOMING HAZARDOUS FOR SMALL CRAFT AS SURF ALSO REACHES HAZARDOUS
LEVELS THEN.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH LATE TUESDAY NIGHT FOR GUZ001.

MARIANAS WATERS...NONE.
&&

M. AYDLETT/W. AYDLETT

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:03 PM CDTFire Weather WatchGUM4 days

Nearby

Red Flag Warnings in Guam, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.